Hi, I've been taking thyroxine for @ least 20 years I'm on a dose of 200mcg daily I had bloods done in October 07 showing my tsh was suppressed, my GP advise me to remain on the same dose of thyroxine which I did and I now feel exhausted and am demonstring all the symptoms of hypothyroidism. I seen my GP two days ago as I am 49 years old and put my symptoms down to menapause, the more I think about it I'm sure it's related to my suppressed tsh. Had another blood test yesterday awaiting the result's ?MY Gp was going to decrease my thyroxine but opted to do my bloods first. Why was he going to decrease the thyroxine if my tsh is suppresses? I am concerned. 20 years is a long time to be taking thyroxine is there another drug available that would help? I have been reading a lot about armour is this the same as thyroxine? PLEASE HELP I am exhausted and find evey day a struggle. Yvonne Young
I would find an endocrinologist. Get your blood work done again. He would probably suggest putting you on Synthroid or Levoxyl instead of thyroxine. Armour is another choice. It is a natural form of thyroid replacement. Supposed to be closer to human thyroid. I have been on both. I am now on Synthroid and doing ok. Still trying to get my TSH leveled, though. You are not alone in your feelings. Most of the people on this forum have felt or feel the same way. Again, find a good endo and explain all your history. Gather up you medical records from your MD and have them with you when you go. I hope this helps. God Bless
Assuming you are not TT cancer patient.
A suppressed TSH means your level is very hyper low, way out of Lab reference range. Of course certain people have different definition of what a suppressed level is.
However suppressed is hyper low. So know wonder you are exhausted! and you should be feeling hyper symptoms.
When my TSH is out of Labs range to the hyper side, I have to take cat naps to rejuvenate, sometime cat naping off and on all day long because I am so exhausted.
With suppressed, hyper low level, reducing med. dose will bring the TSH back into Lab range. Decreasing med. dose will raise TSH level - Increasing med. dose will lower TSH level.
I am sure you will start to feel better once the reduced meds.dose starts working for you and TSH level is back to normal or optimal for you.
Unless there is a t4/t3 conversion problem or all three thyroid levels are low, with T-4 and T-3 equally low, Armour should not be recommended.
Feel better soon.
February is American Heart Month, National Women's Heart Day,
and 14th National Have-A-Heart Day
Unless you have a t4/t3 conversion problem or all three thyroid levels are low, with T-4 and T-3 equally low, Armour should not be recommended.
Can you gather up your actural numbers on your TSH from your last blood draw? and any other hormones teats you may have had done? Posting those levels and what you actually had tested for is very beneficial to the members here that want to help. I believe knowing exactly what your blood levels are would benefit all of us to give you knowledgeable , more accurate information. As for med dose changes and types of thyroid Rx's you should or should not use, Making that decision is totally an individual decision and only YOU know how you FEEL on one or the other. I hope in combination with how you feel and what you report to your doctor, you get the proper care needed to remain healthy. I would hate to rear advice without knowing the full spectrum of your condition. Lady Graves makes a very good point of wanting to understand your T4 into T3 conversion first before she implies that Armour is not good for you.
I hope you can post your blood work soon and most importantly feel the quality of health you are looking for again very soon.
I was suppressed for 20 years due to papilary cancer and despite maintaing a TSH of around 0.1 I had a reoccurance requiring a radical neck dissection. Suppression is great but not a panacea - be sure to check your neck frequently.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.